Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 119, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 21, 2004, 1:50 PM CDT for Livingston Parish, Tangipahoa Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 1:50 PM CDT (18:50 UTC)
- Expired
- Jun 21, 2004, 2:15 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Livingston Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2183 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 211850
SVRNEW
LAC063-105-211915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
148 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
* UNTIL 215 PM CDT
* AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER WHITEHALL...OR ABOUT 10 MILES
SOUTHWEST OF PONCHATOULA...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PONCHATOULA AT 205 PM CDT
ROBERT AT 215 PM CDT
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3030 9073 3044 9052 3056 9030 3035 9025
3031 9035 3030 9043 3034 9048 3030 9056
3024 9057 3024 9068
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:30 AM CDT, 10 hours 20 minutes earlier.
Area forecast discussion, Jun 21, 3:30 AM CDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 AM CDT MON JUN 21 2004 .DISCUSSION... NOT MUCH CHANGE EXPECTED TODAY FROM YESTERDAY. LOOKING AT WV IMAGERY...A LARGE WEAK UPPER LOW EXISTS OVER THE NORTH CENTRAL GULF. HEIGHTS ARE DEFLECTED A BIT AT 500 AND 300MB. THIS WILL HELP TO KEEP THE UPPER LEVELS MOIST. THE MID LEVELS WILL BE A BIT DIFFERENT. SLIGHTLY DRIER AIR WILL BE FOUND BETWEEN THE 700 AND 500MB LEVELS. SOUNDING PROFILES ALSO SHOW A FAIRLY MOIST ATMOS. HERE IS WHERE THE PROBLEM WILL LIE TODAY. PWS AROUND OR JUST BELOW 2.0 WILL GIVE A THREAT OF HEAVY RAIN FROM TS. THIS WOULD NOT NORMALLY BE A PROBLEM BUT STORM MOTION SHOULD BE NEXT TO NOTHING...AND PROPAGATION VECTORS ARE TOWARD THE SW AT 6 KNOTS. THIS WILL CAUSE TS THAT DEVELOP TO STAY OVER AN AREA FOR A LONGER PERIOD OF TIME WITH ONLY LITTLE MOVEMENT OR PROPAGATION. FORECAST SOUNDING PROFILES SHOW A NEUTRAL ATMOS FOR A MOIST PARCEL FROM 700MB AND ABOVE AND UNSTABLE BELOW. BUOYANCY BY HEATING SHOULD BE ENOUGH TO GET AIR MOVING UPWARD AND MOMENTUM ALONE MAY BE ENOUGH TO PRODUCE SHOWERS. THE SEA BREEZE WILL GET STARTED LATE THIS MORNING AND EARLY AFTERNOON OR ATLEAST ONCE THE SFC TEMP REACHES 87 DEGREES. THE SEA BREEZE CAUSES A STRONG 18 CYCLE ROLL VORT TO FORM AHEAD OF IT AND DRY AIR INTRUSION SHOULD KEEP THE SEA BREEZE FROM MOVING NORTH OF THE MISS/LA STATE LINE. THE SUBSIDENT DRYING AHEAD OF THE SEA BREEZE SHOULD HELP KEEP AN ABUNDANCE OF TS FROM FORMING IN THE SW MISS AREA AND POPS WILL BE LOWERED TO 40% EVENTHOUGH THEY MAY BE A BIT LOWER. A FRONT/WEAK TROUGH MOVES IN AND BECOMES STATIONARY OVER THE NORTHERN PORTION OF THE AREA BY LATE TUESDAY NIGHT AND EARLY WEDNESDAY. THIS SHOULD PROVIDE AN AXIS FOR A FEW MCS FEATURES TO TRAVERSE THROUGH THE REMAINDER OF THE WEEK AND POPS SHOULD BEGIN TO CLIMB STARTING WITH MID-WEEK. && PRELIMINARY POINT NUMBERS... MCB 90 72 89 72 / 40 20 40 40 BTR 91 75 91 74 / 50 20 40 40 MSY 90 76 90 76 / 60 20 40 40 GPT 91 76 90 76 / 50 20 40 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 17
Hazardous weather outlook, Jun 21, 11:00 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUN 21 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-220000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNON AND TONIGHT SCATTERED TO OCCASIONALLY NUMEROUS STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR. GENERAL MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT 15 MPH. MOST ACTIVITY WILL BE DISSIPATING BY 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO MAY APPROACH SEVERE LEVELS EACH AFTERNOON. THERE IS A MORE LIKELY CHANCE OF THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 24
In the hours before
Special weather statement, Jun 21, 12:43 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1243 PM CDT MON JUN 21 2004 LAZ060-061-211815- ST CHARLES-UPPER JEFFERSON- 1243 PM CDT MON JUN 21 2004 ...STRONG THUNDERSTORM CONTINUES MOVING ACROSS EAST BANK JEFFERSON PARISH NEAR THE LAKESHORE... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST BANK JEFFERSON PARISH...NEAR KENNER AND METAIRIE AT THE LAKEFRONT...MOVING NORTHEAST AT 15 MPH. THIS STORM PRODUCED A WIND GUST OF 64 MPH AT THE ARMSTRONG INTERNATIONAL AIRPORT AT 1220 PM. THE STORM HAS SINCE WEAKENED...BUT MAY STILL PRODUCE WIND GUSTS TO 40 MPH...ESPECIALLY OVER AND NEAR THE SHORELINE OF LAKE PONTCHARTRAIN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT. & 22
Special weather statement, Jun 21, 1:02 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 102 PM CDT MON JUN 21 2004 LAZ057-058-211830- ST JAMES-ST JOHN THE BAPTIST- 102 PM CDT MON JUN 21 2004 ...STRONG THUNDERSTORM WILL MOVE ACROSS LAKE DES ALLEMANDS AREA THROUGH 130 PM... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEAST ST. JAMES PARISH... OVER LOWER VACHERIE...MOVING NORTHEAST AT 10 MPH. THIS STORM MAY PRODUCE WIND GUSTS OF 35 TO 45 MPH ALONG WITH SMALL HAIL THROUGH 130 PM AS IT MOVES ACROSS THE SWAMPS NORTH OF LAKE DES ALLEMANDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT. & 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:11 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 19 min |
| Jun 21, 12:39 PM CDT | Special Marine Warning | LIX | 51 min | |
| Jun 21, 1:10 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 35 min |
| Jun 21, 1:28 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James | 32 min |
| Jun 21, 1:39 PM CDT | Special Marine Warning | LIX | 81 min | |
| Jun 21, 3:01 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 44 min |
| Jun 21, 3:22 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.